PDA

View Full Version : Has anyone heard anything about this?


milkmania
03-08-2005, 12:42 AM
got this in an e-mail..........


URGENT-URGENT- DRUG RECALL.



All drugs containing PHENYLPROPANOLAMINE are being recalled. You may want to try calling the 800 number listed on most drug boxes and inquire about a REFUND.

Please read this CAREFULLY. Also, please pass this on to everyone you
know.
STOP TAKING anything containing this ingredient. It has been linked to
increased hemorrhagic stroke (bleeding in the brain) among women ages 18-49 in the three days after starting use of medication. Problems were not found in men, however, the FDA recommended that everyone (even children) seek an alternative medicine.

The following medications contain Phenylpropanolamine:



Acutrim Diet Gum Appetite Suppressant

Acutrim Plus Dietary Supplements

Acutrim Maximum Strength Appetite Control

Alka-Seltzer Plus Children's Cold Medicine Effervescent

Alka-Seltzer Plus Cold medicine (cherry or orange)

Alka-Seltzer Plus Cold Medicine Original

Alka-Seltzer Plus Cold & Cough Medicine

Alka-Seltzer Plus Cold & Flu Medicine

Alka-Seltzer Plus Cold & Sinus Effervescent

Alka-Seltzer Plus Night-Time Cold Medicine

BC Allergy Sinus Cold Powder

BC Sinus Cold Powder

Comtrex Flu Therapy & Fever Relief Day &Night

Contac 12-Hour Cold Capsules

Contac 12-Hour Caplets

Coricidin D Cold, Flu & Sinus

Dexatrim Caffeine Free

Dexatrim Extended Duration

Dexatrim Gelcaps

Dexatrim Vitamin C/Caffeine Free

Dimetapp Cold & Allergy Chewable Tablets

Dimetapp Cold & Cough Liqui-Gels

Dimetapp DM Cold & Cough Elixir

Dimetapp Elixir

Dimetapp 4 Hour Liquid Gels

Dimetapp 4-Hour Tablets

Dimetapp 12-Hour Extentabs Tablets

Naldecon DX Pediatric Drops

Permathene Mega-16!

Robitussin CF

Tavist-D 12-Hour Relief of Sinus & Nasal Congestion

Triaminic DM Cough Relief

Triaminic Expectorant Chest & Head

Triaminic Syrup Cold & Allergy

Triaminic Triaminicol Cold & Cough



I just found out and called the 800# on the container for Triaminic and
they informed me that they are voluntarily recalling the following medicines

because of a certain ingredient that is causing strokes and seizures in
children:



Orange 3D Cold &Allergy Cherry (Pink)

3D Cold &Cough Berry

3D Cough Relief Yellow 3D Expectorant



They are asking you to call them at 800-548-3708 with the lot number on
the box so they can send you postage for you to send it back to them, and they will also issue you a refund.
If you know of anyone else with small children, PLEASE PASS THIS ON. THIS IS SERIOUS STUFF!



DO PASS THIS ALONG TO ALL ON YOUR MAILING LIST so people are informed. They can then pass it along to their families.


URL: Phenylpropanolamine Information Page
http://www.fda.gov/cder/drug/infopage/ppa/default.htm (http://www.fda.gov/cder/drug/infopage/ppa/default.htm)

Bongo
03-08-2005, 01:01 AM
Yea, I heard about this a couple months ago via a broadly distributed email.

My wife got pretty excited about it, and checked the kids' cold medicine to see if they were any listed. Thankfully, she didn't confiscate mine - as a couple of my standbys are listed.

Neither of us called the number, though.

Bongo

sfitzgerald351
03-08-2005, 01:24 AM
Wow... that's like the first warning via email that seems to be true! There is a nice writeup on the FDA site so this is obviously not a hoax.

jpattigr
03-08-2005, 02:25 AM
Since all these drugs are having issues, you need to try Cold FX,it came out last year here in Canada. I am in sales and used to get sick 5-6 times a winter and now with Cold FX only once in the past 2 years and only a couple of days.
This stuff is all natural and it works!
www.cold-fx.com
I do not work for this company nor do I sell it, just a user!!

milkmania
03-08-2005, 02:36 AM
the link above may be faulty.....

try this one
http://www.fda.gov/cder/drug/infopage/ppa/default.htm

east tx skier
03-08-2005, 12:27 PM
I got that a while back. Checked on snopes. It was true several years ago. Most of the drugs containing that compound have replaced it with something else if I recall.

Snopes (http://www.snopes.com/medical/drugs/ppa.asp)

phecksel
03-08-2005, 12:38 PM
Be careful about any medications, prescription or otherwise. I've been on the bandwagon and moveable soapbox about Statin Drugs (cholesterol lowering). They not only don't help, but are extremely harmful. The medical community is finally beginning to realize how bad they are. FDA panel studying Vioxx just recommended that it remain on the market. Unfortunately a significant number of panel members admitted they have significant financial ties to the company. The vote not including those members was overwhelming to take the drug off the market. Unfortunately, there were enough members with conflict of interest to over turn those without any ties.

JohnnyB
03-08-2005, 02:33 PM
Looks like a hoax. Usually when I see something like this I consult this site: http://hoaxbusters.ciac.org/

Specifically check:
http://hoaxbusters.ciac.org/HBInconsequential.shtml#phenyl
Which specifically describes this hoax.

milkmania
03-08-2005, 05:28 PM
Looks like a hoax. Usually when I see something like this I consult this site: http://hoaxbusters.ciac.org/

Specifically check:
http://hoaxbusters.ciac.org/HBInconsequential.shtml#phenyl
Which specifically describes this hoax.

thanks for the link

I have occassionally gone to snopes in the past, but I saw that this one was from the FDA, but I gotta admit I was really puzzled by the dates......2000-2001

phecksel
03-09-2005, 12:46 PM
Looks like a hoax. Usually when I see something like this I consult this site: http://hoaxbusters.ciac.org/

Specifically check:
http://hoaxbusters.ciac.org/HBInconsequential.shtml#phenyl
Which specifically describes this hoax.

I would not call this a hoax, the FDA first asked mfg to voluntarily stop using phen...

From the FDA's web site
The FDA has asked firms that market pharmaceutical or drug products containing phenylpropanolamine (fen-el-pro-pa-nol-a-mine) to voluntarily discontinue marketing them. We are also alerting consumers to the risks associated with the use of products containing phenylpropanolamine

Then 11/2000
On November 6, the Food and Drug Administration issued a public health advisory alerting consumers to stop using over-the-counter (OTC) and prescription drug products containing phenylpropanolamine because this ingredient has been associated with an increased risk of hemorrhagic stroke
While I couldn't find any direct indication the FDA ordered a recall, patient advisory and strongly worded recommendation to the mfg, should be taken very seriously.